Bernoulli

  • Bernoulli
  • Volume 23, Number 4A (2017), 2380-2433.

Cutting down $\mathbf{p}$-trees and inhomogeneous continuum random trees

Nicolas Broutin and Minmin Wang

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We study a fragmentation of the $\mathbf{p}$-trees of Camarri and Pitman. We give exact correspondences between the $\mathbf{p}$-trees and trees which encode the fragmentation. We then use these results to study the fragmentation of the inhomogeneous continuum random trees (scaling limits of $\mathbf{p}$-trees) and give distributional correspondences between the initial tree and the tree encoding the fragmentation. The theorems for the inhomogeneous continuum random tree extend previous results by Bertoin and Miermont about the cut tree of the Brownian continuum random tree.

Article information

Source
Bernoulli Volume 23, Number 4A (2017), 2380-2433.

Dates
Received: August 2014
Revised: July 2015
First available in Project Euclid: 9 May 2017

Permanent link to this document
https://projecteuclid.org/euclid.bj/1494316821

Digital Object Identifier
doi:10.3150/16-BEJ813

Zentralblatt MATH identifier
06778245

Keywords
cut tree inhomogeneous continuum random trees $\mathbf{p}$-tree random cutting

Citation

Broutin, Nicolas; Wang, Minmin. Cutting down $\mathbf{p}$-trees and inhomogeneous continuum random trees. Bernoulli 23 (2017), no. 4A, 2380--2433. doi:10.3150/16-BEJ813. https://projecteuclid.org/euclid.bj/1494316821


Export citation

References

  • [1] Abraham, R. and Delmas, J.-F. (2013). Record process on the continuum random tree. ALEA Lat. Am. J. Probab. Math. Stat. 10 225–251.
  • [2] Abraham, R. and Delmas, J.-F. (2013). The forest associated with the record process on a Lévy tree. Stochastic Process. Appl. 123 3497–3517.
  • [3] Addario-Berry, L., Broutin, N. and Holmgren, C. (2014). Cutting down trees with a Markov chainsaw. Ann. Appl. Probab. 24 2297–2339.
  • [4] Aldous, D. (1991). The continuum random tree. I. Ann. Probab. 19 1–28.
  • [5] Aldous, D. (1993). The continuum random tree. III. Ann. Probab. 21 248–289.
  • [6] Aldous, D., Miermont, G. and Pitman, J. (2004). The exploration process of inhomogeneous continuum random trees, and an extension of Jeulin’s local time identity. Probab. Theory Related Fields 129 182–218.
  • [7] Aldous, D., Miermont, G. and Pitman, J. (2005). Weak convergence of random $p$-mappings and the exploration process of inhomogeneous continuum random trees. Probab. Theory Related Fields 133 1–17.
  • [8] Aldous, D. and Pitman, J. (1998). The standard additive coalescent. Ann. Probab. 26 1703–1726.
  • [9] Aldous, D. and Pitman, J. (1999). A family of random trees with random edge lengths. Random Structures Algorithms 15 176–195.
  • [10] Aldous, D. and Pitman, J. (2000). Inhomogeneous continuum random trees and the entrance boundary of the additive coalescent. Probab. Theory Related Fields 118 455–482.
  • [11] Aldous, D. and Pitman, J. (2002). Invariance principles for non-uniform random mappings and trees. In Asymptotic Combinatorics with Application to Mathematical Physics (St. Petersburg, 2001). NATO Sci. Ser. II Math. Phys. Chem. 77 113–147. Kluwer Academic, Dordrecht.
  • [12] Aldous, D.J. (1990). The random walk construction of uniform spanning trees and uniform labelled trees. SIAM J. Discrete Math. 3 450–465.
  • [13] Bertoin, J. (2001). Eternal additive coalescents and certain bridges with exchangeable increments. Ann. Probab. 29 344–360.
  • [14] Bertoin, J. (2002). Self-similar fragmentations. Ann. Inst. Henri Poincaré Probab. Stat. 38 319–340.
  • [15] Bertoin, J. and Miermont, G. (2013). The cut-tree of large Galton–Watson trees and the Brownian CRT. Ann. Appl. Probab. 23 1469–1493.
  • [16] Billingsley, P. (1999). Convergence of Probability Measures, 2nd ed. Wiley Series in Probability and Statistics: Probability and Statistics. New York: Wiley.
  • [17] Bismut, J.-M. (1985). Last exit decompositions and regularity at the boundary of transition probabilities. Z. Wahrsch. Verw. Gebiete 69 65–98.
  • [18] Broder, A. (1989). Generating random spanning trees. In Proc. 30’th IEEE Symp. Found. Comp. Sci. 442–447. Triangle Park Research: IEEE Computer Society.
  • [19] Broutin, N. and Wang, M. (2014). Reversing the cut tree of the Brownian CRT. Preprint. Available at arXiv:1408.2924.
  • [20] Burago, D., Burago, Y. and Ivanov, S. (2001). A Course in Metric Geometry. Graduate Studies in Mathematics 33. Providence, RI: Amer. Math. Soc.
  • [21] Camarri, M. and Pitman, J. (2000). Limit distributions and random trees derived from the birthday problem with unequal probabilities. Electron. J. Probab. 5 18 pp. (electronic).
  • [22] Cayley, A. (1889). A theorem on trees. Quarterly Journal of Pure and Applied Mathematics 23 376–378.
  • [23] Dieuleveut, D. (2015). The vertex-cut-tree of Galton–Watson trees converging to a stable tree. Ann. Appl. Probab. 25 2215–2262.
  • [24] Dress, A., Moulton, V. and Terhalle, W. (1996). $T$-theory: An overview. European J. Combin. 17 161–175.
  • [25] Drmota, M., Iksanov, A., Moehle, M. and Roesler, U. (2009). A limiting distribution for the number of cuts needed to isolate the root of a random recursive tree. Random Structures Algorithms 34 319–336.
  • [26] Duquesne, T. and Le Gall, J.-F. (2005). Probabilistic and fractal aspects of Lévy trees. Probab. Theory Related Fields 131 553–603.
  • [27] Evans, S.N. (2008). Probability and Real Trees. Lecture Notes in Math. 1920. Berlin: Springer.
  • [28] Evans, S.N. and Pitman, J. (1998). Construction of Markovian coalescents. Ann. Inst. Henri Poincaré Probab. Stat. 34 339–383.
  • [29] Evans, S.N., Pitman, J. and Winter, A. (2006). Rayleigh processes, real trees, and root growth with re-grafting. Probab. Theory Related Fields 134 81–126.
  • [30] Evans, S.N. and Winter, A. (2006). Subtree prune and regraft: A reversible real tree-valued Markov process. Ann. Probab. 34 918–961.
  • [31] Fill, J.A., Kapur, N. and Panholzer, A. (2006). Destruction of very simple trees. Algorithmica 46 345–366.
  • [32] Greven, A., Pfaffelhuber, P. and Winter, A. (2009). Convergence in distribution of random metric measure spaces ($\Lambda$-coalescent measure trees). Probab. Theory Related Fields 145 285–322.
  • [33] Gromov, M. (2007). Metric Structures for Riemannian and Non-Riemannian Spaces, English ed. Modern Birkhäuser Classics. Boston, MA: Birkhäuser.
  • [34] Haas, B. and Miermont, G. (2012). Scaling limits of Markov branching trees with applications to Galton–Watson and random unordered trees. Ann. Probab. 40 2589–2666.
  • [35] Holmgren, C. (2010). Random records and cuttings in binary search trees. Combin. Probab. Comput. 19 391–424.
  • [36] Holmgren, C. (2011). A weakly 1-stable distribution for the number of random records and cuttings in split trees. Adv. in Appl. Probab. 43 151–177.
  • [37] Iksanov, A. and Möhle, M. (2007). A probabilistic proof of a weak limit law for the number of cuts needed to isolate the root of a random recursive tree. Electron. Commun. Probab. 12 28–35.
  • [38] Jacod, J. and Shiryaev, A.N. (1987). Limit Theorems for Stochastic Processes, 2nd ed. Grundlehren der Mathematischen Wissenschaften 288. Berlin: Springer.
  • [39] Janson, S. (2006). Random cutting and records in deterministic and random trees. Random Structures Algorithms 29 139–179.
  • [40] Le Gall, J.-F. (1993). The uniform random tree in a Brownian excursion. Probab. Theory Related Fields 96 369–383.
  • [41] Le Gall, J.-F. and Le Jan, Y. (1998). Branching processes in Lévy processes: The exploration process. Ann. Probab. 26 213–252.
  • [42] Löhr, W. (2013). Equivalence of Gromov–Prohorov- and Gromov’s $\underline{\square}_{\lambda}$-metric on the space of metric measure spaces. Electron. Commun. Probab. 18 1–10.
  • [43] Löhr, W., Voisin, G. and Winter, A. (2015). Convergence of bi-measure $\mathbb{R}$-trees and the pruning process. Ann. Inst. Henri Poincaré Probab. Stat. 51 1342–1368.
  • [44] Lyons, R. and Peres, Y. (2016). Probability on Trees and Networks. Cambridge: Cambridge Univ. Press.
  • [45] Meir, A. and Moon, J.W. (1970). Cutting down random trees. J. Aust. Math. Soc. A 11 313–324.
  • [46] Miermont, G. (2009). Tessellations of random maps of arbitrary genus. Ann. Sci. Éc. Norm. Supér. (4) 42 725–781.
  • [47] Panholzer, A. (2006). Cutting down very simple trees. Quaest. Math. 29 211–227.
  • [48] Pitman, J. (2001/02). Random mappings, forests, and subsets associated with Abel–Cayley–Hurwitz multinomial expansions. Sém. Lothar. Combin. 46 Art. B46h, 45 pp. (electronic).
  • [49] Rényi, A. (1970). On the enumeration of trees. In Combinatorial Structures and Their Applications (Proc. Calgary Internat. Conf., Calgary, Alta., 1969) 355–360. New York: Gordon and Breach.
  • [50] Villani, C. (2009). Optimal Transport: Old and New. Grundlehren der Mathematischen Wissenschaften 338. Berlin: Springer.